MAUDE Adverse Event Report: ZIMMER BIOMET, INC. 36MM COCR MOD HD -6MM; PROSTHESIS, HIP

ZIMMER BIOMET, INC. 36MM COCR MOD HD -6MM; PROSTHESIS, HIP
Model Number N/A
Medical Device Problem Codes Off-Label Use (1494); Unintended Movement (3026)
Health Effect - Clinical Code Pain (1994)
Date of Event 01/25/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported the patient underwent initial hip arthroplasty.Subsequently, the patient was revised due to pain, acetabular component loosening, and soft tissue impingement caused by incompatible head and liner component implantation.The cup.Liner and head were removed and replaced.Attempts have been made and additional information on the reported event is unavailable at this time.
 
Additional Manufacturer Narrative
(b)(4).Concomitant products: 20113204 65038188 g7 longevity 10deg lnr 32mm d; 010000662 6911125 g7 pps ltd acet shell 50d; unknown stem.Customer has indicated that the product will not be returned to zimmer biomet for investigation, due to the location of the device is unknown.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.Multiple mdr reports were filed for this event, please see associated reports: 0001825034 - 2022 - 00239.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.
 
Event or Problem Description
It was reported the patient underwent initial hip arthroplasty.Subsequently, the patient was revised approximately 7 months post implantation due to pain, acetabular component loosening, and soft tissue impingement caused by incompatible head and liner component implantation.The cup.Liner and head were removed and replaced.Attempts have been made and additional information on the reported event is unavailable at this time.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.Reported event was confirmed by review of photographs received.Visual examination of the provided pictures identified a size 36mm head was used with a size 32mm liner and a g7 cup.No other information can be obtained from the image.The device history record (dhr) was reviewed and no discrepancies relevant to the reported event were found.The root cause of the reported issue is attributed to the mismatched head and liner combination used, a 32mm liner is not designed to use a 36mm head as it would not seat in the liner appropriately.A definitive root cause cannot be determined for the loose cup.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
36MM COCR MOD HD -6MM
Common Device Name
PROSTHESIS, HIP
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
Manufacturer (Section G)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
Manufacturer Contact
christina arnt
56 e. bell dr.
warsaw, IN 46582
5745273773
MDR Report Key13423902
Report Number0001825034-2022-00238
Device Sequence Number3991929
Product Code LPH
UDI-Device Identifier00887868307935
UDI-Public(01)00887868307935(17)310416(10)937920
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K032396
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/31/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number11-363660
Device Lot Number937920
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/25/2022
Supplement Date Received by Manufacturer02/02/2022
03/25/2022
Initial Report FDA Received Date02/02/2022
Supplement Report FDA Received Date02/03/2022
04/01/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/16/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10 NARRATIVE
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexUnknown